Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Corpus Christi, TX

September 29, 2011La Salle County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Sep 29, 2011, 3:40 PM CDT for La Salle County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2011, 3:40 PM CDT (20:40 UTC)
Expired
Sep 29, 2011, 3:56 PM CDT
In force
16 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County La Salle County, TX

The radar

The Laughlin AFB radar (KDFX), 143 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2011-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2011-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1950 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WUUS54 KCRP 292040
SVRCRP
TXC283-292115-
/O.NEW.KCRP.SV.W.0050.110929T2040Z-110929T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
340 PM CDT THU SEP 29 2011

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LA SALLE COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 415 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHEAST OF GARDENDALE...OR 7 MILES EAST OF COTULLA...AND MOVING
  NORTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GARDENDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2853 9923 2852 9899 2834 9905 2835 9922
TIME...MOT...LOC 2040Z 181DEG 5KT 2842 9913

$$

GRANTHAM
1 follow-up statement
029 
WWUS54 KCRP 292056
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
356 PM CDT THU SEP 29 2011

TXC283-292106-
/O.CAN.KCRP.SV.W.0050.000000T0000Z-110929T2115Z/
LA SALLE-
356 PM CDT THU SEP 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LA SALLE COUNTY IS
CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  GARDENDALE...

LAT...LON 2853 9923 2852 9899 2834 9905 2835 9922
TIME...MOT...LOC 2056Z 181DEG 5KT 2844 9913

$$

GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:05 PM CDT, 35 minutes earlier.

Area forecast discussion, Sep 29, 3:05 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
305 PM CDT THU SEP 29 2011

.SHORT TERM...STRONG TO ISOLD SVR CONVECTION ASSOCIATED WITH AN
OUTFLOW BOUNDARY IS PUSHING SW THROUGH THE EASTERN CWA AND THE
COASTAL WATERS. ADDITIONAL THUNDERSTORMS ARE DEVELOPING ACROSS THE
NW CWA AND UP INTO THE HILL COUNTRY. QUESTION IS WHETHER THE
CURRENT CONVECTION WILL STABILIZE THE AIRMASS THUS INHIBITING THE
CONVECTION TO THE N FROM COMING INTO S TX TONIGHT. HAVE TRENDED
THE POPS INITIALLY FOR THE NEAR TERM THEN BROADBRUSHED A 30 POP
ACROSS THE AREA OVERNIGHT. A COLD FRONT IS EXPECTED TO MOVE
THROUGH S TX EARLY FRI MORNING. MODELS SHOW THE WSHFT AT THE COAST
AROUND 12Z. AM THINKING THAT RESIDUAL -RA WILL CONTINUE FOR A FEW
HOURS BEHIND THE FROPA. THE DRIER AIRMASS THEN FILTERS INTO THE
AREA THROUGH THE AFTERNOON WITH PRECIP DIMINISHING FROM N TO S. MX
TEMPS ARE EXPECTED TO BE A CATEGORY COOLER. MN TEMPS FRI NIGHT
WILL BE COOLER WITH AROUND 60 DEGREES ACROSS THE NRN CWA TO UPPER
60S ACROSS THE SRN CWA. WINDS BEHIND THE FRONT SHIFT TO THE N AND
NE THEN INCREASE TO 10 TO 15 MPH BY FRI AFTERNOON.

&&

.MARINE...STRONG GUSTY WINDS ASSOCIATED WITH STRONG TO SVR
CONVECTION ALONG AN OUTFLOW BOUNDARY MOVG SW THROUGH THE
COASTAL WATERS WILL EXIT THE AREA OVER THE NEXT COUPLE OF HOURS.
WINDS WILL DIMINISH THROUGH THE EVENING WITH GENERALLY A LIGHT S
TO SW FLOW DVLPG OVERNIGHT. ADDITIONAL SCT SHRA'S AND TSRA'S CAN
BE EXPECTED OVERNIGHT AHD OF A COLD FRONT. THE COLD FRONT IS
EXPECTED TO MOVE THROUGH THE COASTAL WATERS THROUGH MID MORNING ON
FRI WITH WINDS SHIFTING TO THE N THEN NE. DRIER AIR IS EXPECTED TO
FILTER ACROSS THE AREA WITH PRECIP ENDING FROM N TO S THRU FRI
AFTERNOON. WINDS STRENGTHEN TO MOD LEVELS THROUGH LATE FRI
AFTERNOON AND FRI NIGHT...AS HIGH PRESSURE CONTS TO BUILD ACROSS
THE AREA.

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...A LITTLE UNCERTAINTY
REMAINS REGARDING THE POSITION OF THE ACTUAL FRONT AND ANY LINGERING
PRECIP CHCS ACROSS THE SRN/WRN AREAS ON SAT. WILL CONTINUE W/ IDEA
THAT FRONT WILL BE SOUTH W/ NO PRECIP MENTIONED ATTM...BUT WILL
CONTINUE TO MONITOR. WILL SEE IMPROVEMENT IN RECENT HOT TEMPS OVER
THE WEEKEND AND EARLY NEXT WEEK. HIGHS MAY APPROACH CLIMO...BUT ARE
NEVER EXPECTED TO DROP BELOW THE MID-UPR 80S CLIMO TEMPS. DEEPER
MOISTURE WILL BEGIN RETURNING BY MID WEEK AND MODELS SHOW A WRN US
TROUGH AND S/WVS POTENTIALLY INTERACTING W/ THE MOISTURE RETURN TO
PRODUCE PRECIP POSSIBLY AS EARLY AS WED...ALTHOUGH 12 GFS HAS
ACTUALLY BACK OFF SLIGHTLY. WILL HOLD OFF ONE MORE DAY SHOWING POPS
WED AND BEYOND...BUT WILL HAVE TO INTRODUCE AT LEAST ISOLD
CONVECTION LATE IN THE PERIOD IF MODELS REMAIN CONSISTENT. TEMPS
WILL SLOWLY INCREASE THROUGH MID WEEK GIVEN THE MORE SERLY ONSHORE
FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  94  69  89  67  /  40  30  10  10  10
VICTORIA          70  91  60  88  60  /  30  20  10  10  10
LAREDO            76  97  70  94  68  /  30  30  10  10  10
ALICE             72  96  67  90  64  /  40  30  10  10  10
ROCKPORT          76  90  74  84  72  /  30  30  10  10  10
COTULLA           72  95  62  91  63  /  30  20  10  10  10
KINGSVILLE        73  97  68  90  65  /  40  30  10  10  10
NAVY CORPUS       77  90  73  86  70  /  40  30  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT TERM
MJG/88...LONG TERM
Hazardous weather outlook, Sep 29, 9:45 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
945 AM CDT THU SEP 29 2011

TXZ229>234-239>247-301445-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
945 AM CDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. A FEW STORMS MAY BECOME STRONG WITH WIND GUSTS TO AROUND
40 MPH AND SMALL HAIL. OTHERWISE...NO ORGANIZED SEVERE WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY. A FEW
STORMS MAY BECOME STRONG WITH WIND GUSTS TO AROUND 40 MPH...CLOUD
TO GROUND LIGHTNING AND SMALL HAIL. MODERATE TO HEAVY RAINFALL
WILL BE POSSIBLE WITH ISOLATED 1 TO 3 INCH AMOUNTS. OTHERWISE...NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-301445-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
945 AM CDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. SOME STORMS MAY BECOME
STRONG WITH WIND GUSTS TO AROUND 35 KNOTS...CLOUD TO SURFACE
LIGHTNING AND HEAVY RAINFALL LOWERING VISIBILITY TO LESS THAN ONE
NAUTICAL MILE AT TIMES. OTHERWISE...NO ORGANIZED SEVERE WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE

In the hours before

Special weather statement, Sep 29, 12:44 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1244 PM CDT THU SEP 29 2011

TXZ245-246-291830-
ARANSAS-REFUGIO-
1244 PM CDT THU SEP 29 2011

...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS AND REFUGIO
COUNTIES...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF QUINTANA...OR 14 MILES EAST OF
REFUGIO...MOVING WEST AT 25 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

GRANTHAM
Special weather statement, Sep 29, 2:04 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
204 PM CDT THU SEP 29 2011

TXZ242-243-292000-
KLEBERG-NUECES-
204 PM CDT THU SEP 29 2011

...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS...KLEBERG AND NUECES
COUNTIES...

AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS MOVING ACROSS
ARANSAS...NUECES AND KLEBERG COUNTIES. WINDS BETWEEN 35 AND 45 MPH
ARE EXPECTED AHEAD OF THESE STORMS.

PEOPLE IN EASTERN KLEBERG...EASTERN NUECES AND SOUTHERN ARANSAS
COUNTIES...INCLUDING THE CITIES OF CORPUS CHRISTI NORTH BEACH...
DOWNTOWN CORPUS CHRISTI...COLE PARK...CORPUS CHRISTI DEL MAR EAST
CAMPUS...CORPUS CHRISTI DEL MAR WEST CAMPUS...DRISCOLL CHILDRENS
HOSPITAL AND CORPUS CHRISTI...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

MB
Local storm report, Sep 29, 2:32 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
232 PM CDT THU SEP 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND DMG     1 SSE EDROY             27.92N 97.66W
09/29/2011                   NUECES             TX   NWS EMPLOYEE

            MILE MARKER 22 ON I37...HIGHWAY SIGN BLOWN DOWN. LARGE
            PLASTIC DRUM BLOWN ACROSS INTERSTATE. ESTIMATED WIND
            GUSTS TO 60MPH.

&&

LKEYS
Special weather statement, Sep 29, 3:04 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
304 PM CDT THU SEP 29 2011

TXZ240>243-292100-
DUVAL-JIM WELLS-KLEBERG-NUECES-
304 PM CDT THU SEP 29 2011

...A STRONG THUNDERSTORM WAS AFFECTING DUVAL...JIM WELLS...KLEBERG
AND NUECES COUNTIES...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS MOVING THROUGH NUECES...KLEBERG AND
SOUTHERN JIM WELLS COUNTIES...MOVING WEST AT 25 MPH. ISOLATED WIND
GUSTS UP TO 50 MPH WILL BE POSSIBLE WITHIN A FEW OF THESE STORMS.
MEANWHILE...AN OUTFLOW BOUNDARY STRETCHING FROM ALICE TO FALFURRIAS
WAS CONTINUING TO MOVE WEST AT 40 MPH. WINDS BETWEEN 30 AND 50 MPH
WILL BE POSSIBLE BEHIND THIS BOUNDARY.

PEOPLE IN KLEBERG...NUECES...SOUTHEASTERN DUVAL AND SOUTHERN JIM
WELLS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

MB
Local storm report, Sep 29, 3:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT THU SEP 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     ODEM                    27.95N 97.59W
09/29/2011                   SAN PATRICIO       TX   PUBLIC

            LARGE TREE BLOWN OVER...BLOCKING FRONT DOOR TO HOUSE IN
            ODEM.

0253 PM     TSTM WND DMG     SINTON                  28.03N 97.51W
09/29/2011                   SAN PATRICIO       TX   LAW ENFORCEMENT

            TREE BLOWN ONTO POWERLINES...STARTING SMALL FIRE IN
            SINTON.

&&

LKEYS
Special weather statement, Sep 29, 3:30 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CDT THU SEP 29 2011

TXZ229-230-239>241-292115-
DUVAL-JIM WELLS-LA SALLE-MCMULLEN-WEBB-
330 PM CDT THU SEP 29 2011

...STRONG THUNDERSTORMS WERE AFFECTING DUVAL...JIM WELLS...LA
SALLE...MCMULLEN AND WEBB COUNTIES...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
TILDEN TO 6 MILES SOUTH OF CRUZ CALLE...OR ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF TILDEN TO 8 MILES SOUTHWEST OF
PREMONT...MOVING SOUTHWEST AT 35 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WELL OUT AHEAD OF THESE STORMS ALONG
A GUST FRONT.

GRANTHAM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 11:33 AM CDTSpecial Marine WarningCRP57 min
Sep 29, 12:03 PM CDTAreal Flood AdvisoryCRPCalhoun117 min
Sep 29, 12:08 PM CDTSpecial Marine WarningCRP67 min
Sep 29, 1:09 PM CDTSpecial Marine WarningCRP96 min
Sep 29, 1:12 PM CDTSpecial Marine WarningCRP63 min
Sep 29, 1:17 PM CDTSevere Thunderstorm WarningCRPAransas, Bee, Refugio, San Patricio43 min
Sep 29, 1:58 PM CDTSevere Thunderstorm WarningCRPAransas, Bee, Refugio, San Patricio47 min
Sep 29, 2:21 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio39 min
Sep 29, 2:32 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, McMullen, Nueces, San Patricio58 min
Sep 29, 5:20 PM CDTFlash Flood WarningCRPWebb3 hr
Sep 29, 5:21 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Live Oak, Victoria54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.